I've been on Topamax for 2 weeks. the Dr put me on 25mg.
You might all think that I'm crazy to take this med. for weightloss reasons. But, since I take effexor, I can not take any other diet pill and I have tried every diet in the book, nothing works. I'm 5'4 and weigh 135, I know that it's not a lot, but for someone who is used to weighing 120lbs and looking good in anything it is a big deal. It makes me really upset to look in the mirror. Part of my uncontrolled eating is the effexor. So that surely can not be helped.
So far, I have horrible side effects, I feel spaced out, my brain feels fogy, I cant really sleep at night, my ears are itching from the inside to the point that I have been sucking on my (I forgot what you call the upper part of the mouth, TOPAMAX, lol) that I made my mouth bleed and I have a bruise. But the itching is better now. My only problem is my brain getting really stupid and slow. I'm also experiencing a little heavy breathing, is this normal?
Could I lose weight on 25mg or is this dosage too low? I was thinking to have my dr raise it to 50mg, but I'm wondering if the side effects get worst with time or better?
I've had no appetite at first, but now, I'm started to get it back, so I'm thinking that I'm not willing to be on this med and eat regularly, I know how to eat well without the meds.
I would appreciate to hear anyones story about weightloss from Topamax and getting off of it. Does the weight come back? (due to crazy appetite ofcourse)
I'm on Topamax as well. I started on 25 and am now on 50. Haven't really lost any weight from it yet. My doctor said for the weight lost to start you have to be on 100 mg. The only side effects I have from it so far is dizziness shaking a lot and EXTREMELY tired. 100 mg is a lot though, and i wanted it for the weight loss as well so i'm not sure what to do either!
I think my weight loss didn't start until I was on a higher dose. You're weight seems fine and I can't beleive your doctor prescribed it for weight loss. I understand you want to weigh less, however, that's my goal, too. I'm on it for bipolar and also because I ballooned up from other meds. I lost 70 pounds. I gained some back,due to antidepressants added, so I just had my dose increased. I am now on 175mg. It's been a month. I've lost my appetite. Hopefully I'll lose some weight again.
I don't know if the weight will come back once you go off. I'm afraid to go off and find out. I never want to be 190 lbs. again.
I've had the side effect in the beginning, but they all went away.
I have been on and off of this drug for several years. I take it for chronic migraines. There are pros and cons to taking it - like any other drug. Stay on it long enough and you will lose weight. I think I first noticed it at about 200mg. You will also experience some of the other side effects mentioned - dizziness, being tired and lethargic, etc. For me it was not being able to exercise (I used to run marathons and found that going up a flight of stairs had me out of breath) and wanting to sleep all the time. I'd spend all weekend in bed. I recently went back on it after 14 straight days of migraines. I had used up all of my monthly supply of Zomig and Maxalt and thought I might as well. Nothing else works and when you are in pain... Besides being tired and lethargic, the thing I hate most, and I know this is silly, but not being able to drink carbonated drinks. I live on Diet Coke! Oh - one other thing. I did have a problem with my eyes a few years ago. One of my eyes had a severe decrease in vision. The optomitrist said it was from the Topamax. Since then, I have tried almost every other medication, accupuncture, massage, yoga, Pilates, etc., so keeping in mind my eyesight was at risk and I still went back to Topamax, I guess that says something. I just have to make it a point to regularly go in for a check-up and keep an eye on it. If you are going to take this drug I would just advise caution - and for the tingling in the hands and feet - Vitamin C - I read that on here once and it really does work. oh, one last thing - make sure to drink a lot of water and cranberry juice or cranberry supplements. my doctor did warn me that he has had several patients that developed kidney stones while taking Topamax. I can say that since I first started taking this drug (originally off-label) in 2005, I have never had that problem (knock on wood)!
I was prescribed Topamax 25MG and to titrate up to 75mg, but I never got past the 25mg. I was prescribed to lose weight that i had gained from Effexor!! This medication made me very moody, at least I think it was this med. My temper and patience bacame so low.....like I would snap at my loved ones for no reason, just felt out of control. So I thought it was the med and quit it. ALso, I do like and occasional glass on wine or a beer, and I read that you could not drink. Anyone have experience with that part?
I figured, I would rather be chunky than a grumpy person who had to change my whole lifestyle and things I liked!
I really wnat to give it another try, but am scared to!
I am on Topamax for migraines once again. I stopped it last year and gained a whopping 15 pounds in just a couple of months. I stopped because my mental capacity was lowered and my hair was falling out, but the weight gain- I was heavier than ever before- and the migraines were unbearable, so I will take the side effects. I have been on for a couple of weeks now and have only lost a couple of pounds but have zero appetite. I can eat a normal dinner if I am somewhere really good. I ate a load of sushi last night at a long dinner with family and friends, but only ate a banana and a teeny sliver of blueberry coffee cake (just to taste) today along with water.
I really hope I lose all of this weight, as none of my clothes fit me anymore. I am taking 100mg, but used to take 150.
i tried topamax for a few months.. still got migraines so not worth it to me. i did lose some weight but now i just have to start working out harder to lose it. i also couldn't take any type of narcotic pain killer to help headaches cuz when it was mixed with topamax, i would be very nauseous and throw up for 2 days until it was outta my system. i'm on verapamil now and its been working real good.
I have been on for about 3 week 100mg at night my appetite is somewhat suppressed although I do feel as though I can eat I don't snack at all though anymore....no real weight loss yet I am thinking about asking for a dose increase and I feel my appetite was more suppressed in the beginning...no bad side effects except for that I cannot drink any carbonated beverages they all taste flat but that could be a good thing too with out soda or beer you are bound to lose weight, also I used to drink once or twice a week now i have no desire too, very weird right? I have been sleeping much better at night, if I am too tired during the day at work or home my doctor gave me a script for provigil to take as needed. I feel like alot of my obsessive/compulsiveness is gone, its weird, IDK I hope I am not speaking too soon it has only been about 3 weeks so we will see, people who have lost weight, how long did it take? Also did anyone experience constipation? I have had a few dull headaches but it has also been about 100 degrees and humid for the past week?
i think you need to move up the dosage. 25 is really low. and weight loss came fast for me on it. trouble is...it made everything taste disgusting and i couldn't drink pop because it'd taste flat and...weird. lol. anyhow, don't worry...topamax works wonders.
I was prescribed toomax 100mg for bipolar disorder...and i did lose weight. A lot actually...but i thought it was because i started exercising. It really did take my appetite away dramatically and I don't remember experiencing any side effects that were very major. I was "medically released" because apparently i learned to deal with my condition with out meds because i was in treatment for years and I have to admit, i gained weight back...but i'm not 100% sure it was because i stopped the topomax.
Hi, I've been on Topamax 100mg since July because of bipolar depression and absence seizures. I've lost 36 pounds - down from 224. I haven't had any seizures since starting, my appetite has become like a normal person's and I'm no spacier than usual! I've been on a plateau for 4 weeks now, haven't lost or gained any weight. I think the drug will take you so far then your body settles into where you are. Perhaps, if the dose is increased, more weight loss will occur. I hate excercising, so that's not gonna happen! Anyway, if the drug is helping you more than the side effects are hurting you, I'd continue on it. If it's doing what it's supposed to, it just might be the right thing.